Alert archive / Texas / Heat Advisories in 2019
Heat Advisory 21, NWS Brownsville, TX
NWS Brownsville, TX issued this heat advisory at Aug 18, 2019, 3:21 AM CDT for 6 counties in Texas. It took effect at Aug 18, 2019, 1:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2019, 3:21 AM CDT (08:21 UTC)
- In effect from
- Aug 18, 2019, 1:00 PM CDT
- Expired
- Aug 18, 2019, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 93 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 8.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1105 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted.
985 WWUS74 KBRO 180821 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 321 AM CDT Sun Aug 18 2019 ...Dangerous Heat Expected Today... .An upper level ridge of high pressure has settled across South Texas this weekend. This ridge will continue to allow temperatures to warm into the upper 90s right along the coast to middle 100s across the middle and upper Rio Grande Valley. The combination of very hot temperatures and relatively high humidity values will cause heat indices to climb well into the 100s across much of the area today. TXZ250>257-351-353-182300- /O.NEW.KBRO.HT.Y.0021.190818T1800Z-190818T2300Z/ Brooks-Inland Kenedy-Starr-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron-Coastal Kenedy- Northern Hidalgo- Including the cities of Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 321 AM CDT Sun Aug 18 2019 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING... The National Weather Service in Brownsville has issued a Heat Advisory, which is in effect from 1 PM this afternoon to 6 PM CDT this evening. * TEMPERATURE...Heat index values ranging from 111 to 115 degrees can be expected this afternoon across the advised areas. * IMPACTS...An increased risk of heat related illnesses, including cramps, heat exhaustion, and heat stroke. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory is issued when the heat index...a measure of how it feels when temperature and humidity are combined...equals or exceeds 111 for 2 hours or more during the day. Take extra precautions if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. && $$ Frye
1 follow-up statement
593 WWUS74 KBRO 182324 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 624 PM CDT Sun Aug 18 2019 ...Feels Like Temperatures Falling into the 90s This Evening... .Following another hot afternoon where heat index values reached 111 or higher for an hour or so in some locations, including Brownsville and McAllen, early evening values had fallen to between 101 and 108 at 6 PM and will reach the 90s by sunset. Heat index values may reach or exceed 111 again Monday afternoon mainly along and east of Interstate 69-C/U.S. 281, and another Heat Advisory may be needed. TXZ250>257-351-353-190030- /O.EXP.KBRO.HT.Y.0021.000000T0000Z-190818T2300Z/ Brooks-Inland Kenedy-Starr-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron-Coastal Kenedy- Northern Hidalgo- Including the cities of Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 624 PM CDT Sun Aug 18 2019 ...HEAT ADVISORY HAS EXPIRED... As of 6 PM...heat index, or "feels like" temperatures, had fallen to between 101 and 108 in much of the area that was under a Heat Advisory this afternoon. The Advisory has been allowed to expire. Another Heat Advisory may be needed on Monday or many of these areas...as feels like temperatures are forecast to reach or exceed 111 for at least an hour during the afternoon. $$ 52/BSG
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this heat advisory went out at Aug 18, 12:24 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 18, 12:24 AM CDT, 2 hours 57 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1224 AM CDT Sun Aug 18 2019 ...06z Aviation Update... .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...VFR conditions will prevail through this TAF cycle. Can't rule out a few low clouds through the morning hours, however, flight categories should remain unchanged. The only story will be the strong gusty winds during the daylight hours. Expect southerly winds to increase to 20-25kts in gusts before decreasing shortly after sunset. && .PREV DISCUSSION... /issued 654 PM CDT Sat Aug 17 2019/ DISCUSSION...Updated for latest /00z/ aviation and included a fire weather discussion below. AVIATION...Once again...mainly a wind forecast for the next 24 hours. With "Valley Wind Machine" pattern underway, one thing to keep an eye on is possible brief MVFR ceiling development, especially around McAllen/Miller Airport, after 06Z and through just before daybreak. For now, have covered with scattered at ~1800 feet. Otherwise, just a few-scattered MVFR cumulus fractus elsewhere later tonight, then perhaps a brief period (like today) of broken low VFR ceilings between 9 AM and noon before conditions mix out...likely few VFR. As for winds, mid to late evening diminishing but still at 10 knots in general overall through the wee hours, then a quick pickup to near 20 knots by late morning with gusts near 30 knots soon after as pressure gradient maximizes Sunday. 52/BSG FIRE WEATHER...Had a spot request for a small wildfire in southwest Starr County late this afternoon...and the latest observed dryness conditions (based on 100 hour fuels) were in the critically dry level with extremely dry just to the east in southern Hidalgo County. Afternoon humidity fell below 25 percent nearby at the Falcon Lake mesonet site, with frequent 20 foot gusts to 20 mph (though sustained winds were closer to 8 to 10 mph). With a slight increase in wind Sunday afternoon but with similar RH and forecast critically dry or worse fuel conditions, a fire danger statement may be needed for areas along/west of I-69C (western Brooks/Hidalgo through the Rio Grande Plains). 52/BSG PREV DISCUSSION... /issued 253 PM CDT Sat Aug 17 2019/ SHORT TERM (Now through Sunday Night): No big changes are expected in the short term. A Mid level ridge will continue to provide subsidence over the region through the weekend. At the surface, broad high pressure across the Gulf of Mexico will interact with low pressure across northern Mexico. This will support breezy conditions over the eastern half of the forecast area for the rest of this afternoon and again on Sunday. Temperatures currently range from the mid to upper 90s along the coast to a few degrees above 100 across the western portions. The combination of hot temperatures and high dewpoints continue to produce heat indices this afternoon between 106 and 110 degrees. However, can't rule out a few hours of heat index values up to 113 degrees over portions of the Rio Grande Valley into the Falcon Lake region. A another warm and humid night is expected with winds diminishing somewhat overnight. Low temperatures tonight will be mainly in the low 80s under partly cloudy skies. The mid level ridge builds over Texas on Sunday which will allow for another hot and rain-free day. High temperatures on Sunday should be a degree or two higher than today with the 500mb ridge nearly overhead. High temperatures will range from the mid to upper 90s along the coast to around 105 degrees across the west. Heat index values of 107 to 112 degrees will be likely across the area on Sunday due to a slight uptick in moisture. Therefore, a Heat Advisory may be needed for portions of deep south Texas and the Rio Grande Valley Sunday afternoon. LONG TERM (Monday through Saturday): 500mb subtropical ridge across northwest Texas Monday will continue to provide subsidence across south Texas through Tuesday. Low to mid level moisture is expected to increase across portions of the western Gulf of Mexico Wednesday into Thursday as a 500mb low/inverted trough moves across the southwest Gulf of Mexico Thursday. This will provide a slight chance to chance of showers and thunderstorms...mainly across the coastal sections of the CWA...Wednesday into Thursday. At the very least...the increase in cloud cover will allow high temperatures to decrease a degree or two providing some relief to the oppressive heat that has been entrenched across the area. The rest of the forecast period is dependent on the development of a closed 500mb low across the northwest Gulf of Mexico Friday. The ECMWF continues to prog this feature and lifts it northward towards the upper Texas coast Saturday. If the ECMWF model solution is correct...subsidence will likely increase across southwest Texas Friday into Saturday which would limit seabreeze convection across the Rio Grande valley and northern ranchlands. Will mention a slight chance of showers and thunderstorms across the CWA through the rest of the week into the weekend for now as higher rain chances will likely remain offshore the lower Texas coast towards the upper Texas coast. MARINE (Now through Sunday Night): Broad high pressure across the Gulf will support moderate onshore flow and low to moderate seas through the period. Winds will gradually decrease this evening across the bays, however, a slight uptick is expected across the gulf waters after sunset. Small Craft Exercise Caution conditions will be likely on the on Laguna Madre and portions of the Gulf waters on Sunday. Monday through Thursday...Light to moderate southeast winds will prevail across the coastal waters with surface high pressure across the eastern Gulf of Mexico. The pressure gradient will remain unchanged across the lower Texas coast Tuesday before weakening on Wednesday. Light to moderate southeast winds will prevail across the lower Texas coast Tuesday before diminishing Wednesday. Light southeast winds should prevail across the western Gulf of Mexico Wednesday into Thursday. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV Aviation Update...Frye-55
Hazardous weather outlook, Aug 17, 5:02 PM CDT, 10 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 502 PM CDT Sat Aug 17 2019 TXZ248>257-351-353-182215- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 502 PM CDT Sat Aug 17 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Heat Advisories are likely on Sunday and possible on Monday, mainly for areas along and east of I69C for heat index values between 111 and 114 degrees. Possible thunderstorms will produce occasional cloud to ground lightning Wednesday through Friday, mainly during the daytime. For beachgoers, an elevated risk of south to north longshore currents with embedded rip currents is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-182215- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 502 PM CDT Sat Aug 17 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small Craft Advisory may be needed for the Laguna Madre for wind speeds around 20 knots and gusty on Sunday afternoon. Possible thunderstorms will produce cloud to water lightning Monday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.